Narrow Results Clear All
- Communication Improvement 2
- Education and Training 5
- Error Reporting and Analysis 2
- Human Factors Engineering 3
- Quality Improvement Strategies 2
- Technologic Approaches 1
Search results for "Device-related Complications"
US Food and Drug Administration. March 8, 2019.
Errors of commission during complex procedures can contribute to patient harm. Drawing from an analysis of medical device reports submitted to the Food and Drug Administration, this announcement seeks to raise awareness of common adverse events associated with surgical staplers and implantable staples. User-related problems include opening of the staple line, misapplied staples, and staple gun difficulties. Recommendations include ensuring availability of various staple sizes and avoiding use of staples on large blood vessels.
FDA Safety Communication: caution when using robotically-assisted surgical devices in women's health including mastectomy and other cancer-related surgeries.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 28, 2019.
This announcement seeks to raise awareness of the potential risks associated with the use of robotic-assisted surgical devices in mastectomies or cancer-related care. Recommendations for patients who may seek to have robotically assisted surgery include asking about their surgeon's experience with these procedures and discussing benefits, risks, and alternatives regarding available treatment options with their health care provider. Suggestions for health care providers include completing specialized training on procedures they perform. A WebM&M commentary described the challenges and benefits associated with robotic surgery.
Heparin-containing medical devices and combination products: recommendations for labeling and safety testing. Draft guidance for industry and Food and Drug Administration staff.
Federal Register. Washington, DC: US Department of Health and Human Services. Baltimore, MD: Food and Drug Administration. July 9, 2015;80:39440-39441.
Rockville, MD: US Food and Drug Administration; November 9, 2010.
This notice analyzes findings from a government initiative on CT scan injuries and provides recommendations to enhance safety and prevent such incidents.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This alert notifies health care providers of the potential for patient harm if a particular inhalation powder is reconstituted and incorrectly administered.
Information for healthcare professionals: risk of transmission of blood-borne pathogens from shared use of insulin pens.
FDA Alert [US Food and Drug Administration Web site]. March 19, 2009.
This announcement alerts clinicians and patients that insulin pens and insulin cartridges are never to be used on more than one patient.